Continuity of Preference Relations for Separable Topologies
AbstractA preference relation is shown to be continuous with respect to some separable topology, if and only if the preference r elation is embeddable in the Cartesian product of the reals with the set "0,1- endowed with the lexicographic ordering. This result is use d as the starting point to obtain alternative proofs for some represe ntation theorems of consumer theory. Copyright 1988 by Economics Department of the University of Pennsylvania and the Osaka University Institute of Social and Economic Research Association.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association in its journal International Economic Review.
Volume (Year): 29 (1988)
Issue (Month): 1 (February)
Contact details of provider:
Postal: 160 McNeil Building, 3718 Locust Walk, Philadelphia, PA 19104-6297
Phone: (215) 898-8487
Fax: (215) 573-2057
Web page: http://www.econ.upenn.edu/ier
More information through EDIRC
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Knoblauch, Vicki, 2000. "Lexicographic orders and preference representation," Journal of Mathematical Economics, Elsevier, vol. 34(2), pages 255-267, October.
- Caserta, A. & Giarlotta, A. & Watson, S., 2008. "Debreu-like properties of utility representations," Journal of Mathematical Economics, Elsevier, vol. 44(11), pages 1161-1179, December.
- Strati, Francesco, 2013.
"Le Preferenze Condizionate: Una Introduzione
[Conditional preferences: an introduction]," MPRA Paper 46782, University Library of Munich, Germany.
- Beardon, Alan F. & Candeal, Juan C. & Herden, Gerhard & Indurain, Esteban & Mehta, Ghanshyam B., 2002. "Lexicographic decomposition of chains and the concept of a planar chain," Journal of Mathematical Economics, Elsevier, vol. 37(2), pages 95-104, April.
- Herden, G. & Mehta, G. B., 2004. "The Debreu Gap Lemma and some generalizations," Journal of Mathematical Economics, Elsevier, vol. 40(7), pages 747-769, November.
- Di Caprio, Debora & Santos-Arteaga, Francisco J., 2011. "Cardinal versus ordinal criteria in choice under risk with disconnected utility ranges," Journal of Mathematical Economics, Elsevier, vol. 47(4-5), pages 588-594.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or ().
If references are entirely missing, you can add them using this form.